Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 55, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2022, 2:20 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2022, 2:20 PM CDT (19:20 UTC)
- Expired
- May 15, 2022, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 8:45 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WUUS53 KLSX 151920
SVRLSX
MOC093-179-152000-
/O.NEW.KLSX.SV.W.0055.220515T1920Z-220515T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
220 PM CDT Sun May 15 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Iron County in southeastern Missouri...
Northeastern Reynolds County in southeastern Missouri...
* Until 300 PM CDT.
* At 220 PM CDT, a severe thunderstorm was located near Glover,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Glover around 240 PM CDT.
This also includes Johnsons Shut-Ins State Park, Fort Davidson
Historic Site, Elephant Rocks State Park, and Taum Sauk Mountain
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9090 3767 9088 3768 9065 3764 9065
3764 9053 3760 9053 3760 9055 3749 9055
3736 9061
TIME...MOT...LOC 1920Z 283DEG 15KT 3751 9079
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB3 follow-up statements
922
WWUS53 KLSX 151927
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
227 PM CDT Sun May 15 2022
MOC093-179-152000-
/O.CON.KLSX.SV.W.0055.000000T0000Z-220515T2000Z/
Iron MO-Reynolds MO-
227 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN IRON AND NORTHEASTERN REYNOLDS COUNTIES...
At 227 PM CDT, a severe thunderstorm was located near Glover, moving
east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Glover around 240 PM CDT.
Other locations in the path of this severe thunderstorm include
Arcadia.
This also includes Johnsons Shut-Ins State Park, Fort Davidson
Historic Site, and Taum Sauk Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9090 3761 9088 3764 9069 3764 9053
3760 9053 3760 9055 3749 9055 3736 9061
TIME...MOT...LOC 1927Z 283DEG 15KT 3750 9075
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB886
WWUS53 KLSX 151942 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
242 PM CDT Sun May 15 2022
MOC179-151952-
/O.CAN.KLSX.SV.W.0055.000000T0000Z-220515T2000Z/
Reynolds MO-
242 PM CDT Sun May 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REYNOLDS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southeastern Missouri. A Severe Thunderstorm Watch also remains in
effect until 800 PM CDT for southeastern Missouri.
LAT...LON 3742 9077 3759 9077 3761 9075 3764 9069
3764 9053 3760 9053 3760 9055 3749 9055
3736 9061
TIME...MOT...LOC 1942Z 283DEG 15KT 3749 9067
$$
MOC093-152000-
/O.CON.KLSX.SV.W.0055.000000T0000Z-220515T2000Z/
Iron MO-
242 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN IRON COUNTY...
At 242 PM CDT, a severe thunderstorm was located over Glover, moving
east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Iron County, including the following locations...
Sabula, Chloride and Hogan.
This also includes Fort Davidson Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3742 9077 3759 9077 3761 9075 3764 9069
3764 9053 3760 9053 3760 9055 3749 9055
3736 9061
TIME...MOT...LOC 1942Z 283DEG 15KT 3749 9067
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB310
WWUS53 KLSX 151951 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
251 PM CDT Sun May 15 2022
MOC093-152001-
/O.EXP.KLSX.SV.W.0055.000000T0000Z-220515T2000Z/
Iron MO-
251 PM CDT Sun May 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IRON COUNTY WILL
EXPIRE AT 300 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southeastern Missouri. A Severe Thunderstorm Watch also remains in
effect until 800 PM CDT for southeastern Missouri.
LAT...LON 3742 9077 3759 9077 3761 9075 3764 9069
3764 9053 3760 9053 3760 9055 3749 9055
3736 9061
TIME...MOT...LOC 1951Z 283DEG 15KT 3748 9062
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:44 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 15, 12:44 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1244 PM CDT Sun May 15 2022 .SHORT TERM... (Through Late Monday Afternoon) Issued at 407 AM CDT Sun May 15 2022 An upper-level trough is expected to gradually amplify as it traverses the Central Plains into Midwest today, above a cold front that will shift southward and be draped along/near I-70 by mid- morning. The warm sector entrenching much of the CWA ahead of this cold front early this morning has remained mostly characterized by dewpoints in the low to mid-60s F and MUCAPE exceeding 1000 J/kg. This nature of the warm sector and the latest HREF indicating higher probabilities (50 to 70 percent) of SBCAPE exceeding 2000 J/kg this afternoon than previous runs decreases previous concerns of moisture and instability availability. In fact, many CAMs indicate pockets of MLCAPE above 2000 J/kg being realized with this afternoon with some heating beneath relatively steep mid-level lapse rates despite possible anvil offshoot from upstream thunderstorms. Therefore, concerns previously discussed regarding moisture availability and instability have decreased. However, there remains uncertainty in exactly how convection will evolve today. CAMs continue to indicate that showers and thunderstorms will continue developing across southern NE/northwestern MO at the nose of a LLJ overrunning the cold front, and then organize into one or more MCSs tracking generally southeast through the morning into afternoon. The exact track of these MCSs remains unclear, particularly how much of their motion will be dominated by west-northwesterly deep layer flow vs. propagation more sharply south-southeastward along a weak theta-e gradient across southwestern MO. The latter would favor the MCSs missing the CWA to the southwest but the former would favor the MCSs tracking along and south of I-70. Regardless of the MCS tracks, additional showers and thunderstorms should develop this afternoon/early evening along/south of the cold front as surface moisture convergence increases and ascent leading the upper-level trough arrives. An arriving mid-level jet streak will cause deep layer wind shear (mostly unidirectional) to also increase to above 30 kt through late afternoon. This wind shear, combined with the aforementioned instability should support at least a few strong to severe thunderstorms across the CWA with a potential mixed mode of linear bowing segments and splitting supercells. However, a more concentrated threat for severe thunderstorms is possible if one of the MCSs can track through the CWA. The main severe hazards will be damaging winds and large hail, with any tornado threat remaining low due to relatively high LCLs and lack of strong low-level wind shear anticipated. The severe threat will be greatest from 17z to 01z (12 to 8 pm) along and south of I-70. Some post-frontal showers will be possible through the first half of tonight, but dry conditions are expected to return on Monday. Low- level CAA tonight into the first half of Monday will also establish a much more seasonable airmass across the Midwest with high temps in the 70s F and dewpoints around 50 F. Pfahler .LONG TERM... (Monday Night through Saturday) Issued at 407 AM CDT Sun May 15 2022 Global model guidance are in agreement that upper-level flow across the central CONUS will become quasi-zonal above a baroclinic zone stretching across the Midwest. This flow is progged to be navigated by a series of low-amplitude mid-level shortwave troughs, but model guidance still differ in their depictions of the timing of these features. There is loose consensus that the first shortwave trough will traverse the region late Tuesday into early Wednesday, accompanied by a northward advancement of the baroclinic zone as a warm front through the CWA. Showers and elevated thunderstorms are likely to the north of this warm front. An arriving EML plume and increasing moisture could also support a strong to severe thunderstorm with large hail during this time. A pattern that bears monitoring for severe thunderstorms will continue Wednesday through Friday as ascent from the passing shortwave troughs interact with a moist and possibly unstable warm sector along and south of the baroclinic zone oscillating and then likely pushing through as a cold front around Friday. Temps during this timeframe are also favored to warm to above average within the warm sector. Pfahler && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1232 PM CDT Sun May 15 2022 Showers and a few rumbles of thunder will progress eastward across the area through this evening. The cold front has just passed through KJEF and is about to move through KSUS/KSTL. By 1900 UTC, the boundary should be just south of KCPS. With frontal passage, light/variable winds turn out of the north/northwest. Given the frontal timing, have VCTS at KJEF just right at the beginning of the TAF period as well as KCPS for a couple of hours this afternoon. Thunder chances behind the front, while not negligible, appear very low so kept mention out of KSUS/KCOU/KSTL. After the threat for any rain moves out of the area this evening, decreasing cloudiness along with light northwest winds are expected. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 15, 4:04 AM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 404 AM CDT Sun May 15 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-160915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 404 AM CDT Sun May 15 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely for portions of the area today. A few thunderstorms could become strong to severe this afternoon and evening along and south of I-70. The main hazards with severe thunderstorms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms for much of the region late Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Pfahler
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 43 min |
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 41 min |
| May 14, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 30 min |
| May 14, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| May 15, 12:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 50 min |
| May 15, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.